Arkansas, 2014

Flooding in Arkansas, February 3 to 10, 2014

February 3 to 10, 2014 · NWS LZK · 2 events in 2 counties and zones

Areas of heavy rainfall early in the month caused some area rivers to flood.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Areas of heavy rainfall early in the month caused some area rivers to flood.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Feb 3, 11:44 AM CST, 16 minutes earlier.

Area forecast discussion, Feb 3, 11:44 AM CST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1144 AM CST MON FEB 3 2014

.AVIATION...
LOW CLOUDS /MVFR CEILINGS/ IN SERN CORNER OF AR HAVE MOVED NWWD
INTO KLLQ AND KPBF. THESE LOWER CLOUDS ARE EXPECTED TO PERSIST AS
SCT-BKN THROUGH THE AFTERNOON. OTHERWISE...VFR AT TAF SITES UNTIL
AFTER MIDNIGHT. BY DAWN...LOW CLOUDS WILL DEVELOP AT MOST TAF
SITES WITH CEILINGS LOWERING TO IFR. ALSO AROUND DAWN...PRECIP
WILL BEGIN MOVING IN FROM THE W. KHRO AND KBPK SHOULD SEE A
RA/PL/SN MIX. KHOT...KADF...AND KLIT ARE LIKELY TO SEE RA OR FZRA...
WHILE KPBF AND KLLQ SHOULD HAVE ONLY RA.
&&

.PREV DISCUSSION... /ISSUED 1112 AM CST MON FEB 3 2014/

UPDATE...
HAVE MADE VERY MINOR ADJUSTMENTS TO NEAR TERM FORECASTS TO ACCOUNT
FOR OBSERVATIONAL TRENDS.

HAVE MADE REFINEMENTS TO 06Z TUESDAY - 06Z WEDNESDAY
FORECASTS...MAINLY TO INCREASE TEMPORAL RESOLUTION OF
PRECIPITATION AND WEATHER ELEMENTS.

55

PREV DISCUSSION... /ISSUED 549 AM CST MON FEB 3 2014/

AVIATION...
HIGH PRESSURE WILL CONTINUE TO BUILD OVER ARKANSAS THIS MORNING.
CLEAR SKIES ARE OVER MOST AREAS THIS MORNING. LOW CLOUDS REMAIN IN
THE SOUTHEAST CORNER OF THE STATE. LIFR CEILINGS WILL RAISE IN THE
SOUTHEAST THIS MORNING. ELSEWHERE...HIGH CLOUDS WILL MOVE IN TODAY
AND MID LEVEL CLOUDS WILL MOVE INTO THE STATE OVERNIGHT AHEAD OF
THE NEXT SYSTEM APPROACHING FROM THE PLAINS. VFR CONDITIONS ARE
ANTICIPATED THROUGH THE PERIOD AFTER CEILINGS INCREASE IN THE
SOUTHEAST. RAIN AND FREEZING RAIN IS EXPECTED TO BEGIN JUST AFTER
THE END OF PERIOD TUESDAY MORNING.

PREV DISCUSSION... /ISSUED 400 AM CST MON FEB 3 2014/

SHORT TERM...TODAY THROUGH THURSDAY NIGHT

LOW CLOUDS CONT TO ERODE ACRS THE FA EARLY THIS MRNG AS NLY WINDS
USHER DRIER AIR INTO THE REGION. PREDAWN TEMPS HAD DROPPED INTO THE
TEENS AND 20S WHERE SKIES HAVE CLEARED...WITH READINGS IN THE LOWER
30S DUE TO LINGERING CLOUD COVER. PARTS OF NWRN AR HAVE NOSE DIVED
INTO THE SINGLE DIGITS THANKS TO LGT WINDS AND FRESH SNOW COVER.

A WEAK RDG OF HIGH PRES WL SETTLE OVR THE MID SOUTH TODAY AND INTO
TNGT...ALLOWING FOR A BRIEF PD OF BENIGN WX. CLOUDS WL CONT TO DCRS
OVR THE REST OF THE AREA LATER THIS MRNG. EVEN WITH PLENTY OF
SUNSHINE...HIGH TEMPS TODAY WL BE MAINLY IN THE 30S. UNDERCUT MOS
TEMPS SEVERAL CATEGORIES OVR NRN AR WHERE SNOWPACK WL PERSIST THRU
THE DAY.

FOR TUE AND TUE NGT...FOCUS WL SHIFT TO ANOTHER UPR LVL IMPULSE THAT
WL APCH THE MID SOUTH FM THE SW. WITH SHALLOW COLD AIRMASS STILL IN
PLACE OVR MUCH OF AR TUE MRNG...INCRSG WAA AHEAD OF THE UPR SYS WL
ALLOW FOR OVERRUNNING PRECIP TO DVLP.

FCST TEMP PROFILES RMN IN GOOD AGREEMENT WITH GOING FCST...INDCG
PRIMARILY FRZG RAIN FOR CNTRL AND PARTS OF SRN AR AT THE ONSET TUE
MRNG...SLOLY TRANSITIONING OVR TO ALL RAIN ARND MIDDAY AS SFC TEMPS
CLIMB ABV 32F. ACRS NRN AR...A WINTRY MIX OF PRECIP IS ANTICIPATED.
STILL SOME UNCERTAINTIES REGARDING TIMING AND EXTENT OF FRZG
PRECIP...SO WL HOLD OFF ON ANY HEADLINES ATTM.

PRECIP WL LINGER ACRS PARTS OF NRN AND ERN AR TUE EVENING BEFORE
ENDING AS DRIER AIR ALOFT WORKS INTO THE REGION. A REINFORCING SHOT
OF COLDER AIR WL BLD INTO THE STATE THANKS TO HIGH PRES SETTLING SWD
THRU THE PLAINS STATES.

PERSISTENT SWLY FLOW ALOFT WL BRING YET ANOTHER WEAK SYS ACRS THE
AREA THU AND THU NGT. DUE TO THE LACK OF SIG LOW LVL RH...JUST
LOOKING AT A SMALL CHC OF LGT SNOW FOR PARTS OF THE FA.

LONG TERM...FRIDAY THROUGH SUNDAY

AN UPPER LOW WILL BE OVER THE PACIFIC NORTHWEST TO BEGIN THE LONG
TERM PERIOD. SOUTHWEST FLOW WILL BE OVER MUCH OF THE COUNTRY. THE
UPPER LOW WILL DIVE SOUTHEAST TO THE TEXAS PANHANDLE SATURDAY.
MODELS HAVE THE UPPER LOW FURTHER SOUTH NOW ON SUNDAY...MOVING
THROUGH ARKANSAS. AN UPPER RIDGE WILL BUILD OVER THE WEST SUNDAY.

HIGH PRESSURE WILL BE OVER ARKANSAS FRIDAY...AND A WARM FRONT WILL
BE IN THE NORTHERN GULF OF MEXICO. MOISTURE WILL CONTINUE OVER THE
AREA THROUGH MUCH OF THE PERIOD. LOW PRESSURE WILL DEVELOP ALONG THE
FRONT IN THE GULF AND BRING IT NORTH. ALSO...A COLD FRONT WILL
APPROACH FROM THE ROCKIES. THESE TWO SYSTEMS WILL KEEP WINTRY
PRECIPITATION CHANCES OVER ARKANSAS THROUGH MUCH OF THE PERIOD. WITH
COLD AIR IN PLACE...SNOW WILL BE THE MAIN PRECIPITATION TYPE.
HOWEVER...FREEZING RAIN AND SLEET WILL ALSO BE POSSIBLE. THE SURFACE
LOW WILL MOVE JUST EAST OF ARKANSAS SATURDAY...THEN THE UPPER LOW IS
EXPECTED TO MOVE ACROSS ARKANSAS SUNDAY MORNING...WITH PRECIPITATION
ENDING BEHIND THIS LOW. BELOW NORMAL TEMPERATURES ARE ANTICIPATED
THROUGH THE PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     34  25  34  23 /   0   0 100  40
CAMDEN AR         43  33  42  29 /   0  10 100  30
HARRISON AR       36  26  32  18 /   0  10 100  30
HOT SPRINGS AR    41  30  38  27 /   0  10 100  20
LITTLE ROCK   AR  38  29  37  28 /   0  10 100  30
MONTICELLO AR     41  34  44  29 /   0   0 100  40
MOUNT IDA AR      40  29  37  25 /   0  10 100  20
MOUNTAIN HOME AR  35  25  32  20 /   0   0 100  40
NEWPORT AR        35  27  35  24 /   0   0 100  50
PINE BLUFF AR     39  31  40  28 /   0   0 100  40
RUSSELLVILLE AR   36  28  35  25 /   0   0 100  20
SEARCY AR         34  26  35  25 /   0   0 100  40
STUTTGART AR      36  30  38  28 /   0   0 100  40
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

AVIATION...28
Hazardous weather outlook, Feb 3, 5:00 AM CST, 7 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CST MON FEB 3 2014

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-041100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CST MON FEB 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE NEXT ROUND OF PRECIPITATION WILL BEGIN IN WESTERN ARKANSAS
TUESDAY MORNING AND QUICKLY SPREAD EASTWARD. THIS WILL BEGIN AS
FREEZING RAIN AND SLEET. BY AFTERNOON...CENTRAL AND SOUTHERN
SECTIONS WILL CHANGE TO RAIN...AND THE FAR NORTH WILL CHANGE OVER TO
SNOW. AROUND ONE INCH OF SNOW IS EXPECTED IN THE FAR NORTH...AND ONE
TENTH TO TWO TENTHS OF AN INCH OF ICE IS EXPECTED TO ACCUMULATE
ACROSS THE REST OF THE NORTH. PRECIPITATION WILL TAPER OFF FROM WEST
TO EAST TUESDAY EVENING. THIS STORM SYSTEM HAS THE POTENTIAL TO
GENERATE SIGNIFICANT ICE ACCUMULATIONS...ESPECIALLY ACROSS THE
NORTHERN THIRD OF THE STATE.

WEDNESDAY WILL BE DRY AS ARKANSAS WILL BE BETWEEN SYSTEMS. ANOTHER
UPPER LEVEL SYSTEM APPROACHES FROM THE WEST THURSDAY WITH MOISTURE
INCREASING FROM THE SOUTH AND WEST...AND WILL BRING A CHANCE FOR
WINTRY PRECIPITATION THURSDAY THROUGH FRIDAY. ANOTHER SYSTEM WILL
AFFECT THE AREA SATURDAY AND SUNDAY. A COMBINATION OF SNOW...SLEET
AND FREEZING RAIN ARE EXPECTED WITH THESE SYSTEMS. HOWEVER...MANY
UNCERTAINTIES REMAIN WITH THIS LATE WEEK STORM SYSTEM AS WELL. REFER
TO THE LATEST FORECASTS OVER THE NEXT SEVERAL DAYS AS DETAILS BECOME
MORE CLEAR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

51

In the hours before

Local storm report, Feb 3, 7:48 AM CST, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
748 AM CST MON FEB 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0743 AM     SNOW             2 SSW HORSESHOE BEND    36.20N 91.75W
02/03/2014  M6.8 INCH        IZARD              AR   COCORAHS

            STORM TOTAL.

0743 AM     SNOW             8 SSW HARDY             36.21N 91.54W
02/03/2014  M6.1 INCH        SHARP              AR   COCORAHS

            STORM TOTAL.

&&

55
Local storm report, Feb 3, 8:33 AM CST, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
833 AM CST MON FEB 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             SALEM                   36.37N 91.82W
02/03/2014  M5.3 INCH        FULTON             AR   CO-OP OBSERVER

            24 HOUR SNOWFALL TOTAL OF 5.3 INCHES

0700 AM     SNOW             BATESVILLE              35.77N 91.64W
02/03/2014  M2.0 INCH        INDEPENDENCE       AR   CO-OP OBSERVER

            24 HOUR SNOWFALL OF 2.0 INCHES

0700 AM     SNOW             STEPROCK                35.43N 91.69W
02/03/2014  M0.5 INCH        WHITE              AR   CO-OP OBSERVER

            24 HOUR SNOWFALL TOTAL OF 0.5 INCHES

0700 AM     SNOW             HARDY                   36.32N 91.48W
02/03/2014  M6.0 INCH        SHARP              AR   CO-OP OBSERVER

            24 HOUR SNOWFALL TOTAL OF 6.0 INCHES

0700 AM     SNOW             3 ENE MANSFIELD         35.08N 94.20W
02/03/2014  M1.2 INCH        SEBASTIAN          AR   CO-OP OBSERVER

            24 HOUR SNOWFALL TOTAL OF 1.2 INCHES

0700 AM     SNOW             CALICO ROCK             36.13N 92.13W
02/03/2014  M4.0 INCH        IZARD              AR   CO-OP OBSERVER

            24 HOUR SNOWFALL TOTAL OF 4.0 INCHES

0700 AM     SNOW             CLINTON                 35.58N 92.45W
02/03/2014  M2.7 INCH        VAN BUREN          AR   CO-OP OBSERVER

            24 HOUR SNOWFALL TOTAL OF 2.7 INCHES

0700 AM     SNOW             GILBERT                 35.99N 92.72W
02/03/2014  M3.5 INCH        SEARCY             AR   CO-OP OBSERVER

            24 HOUR SNOWFALL TOTAL OF 3.5 INCHES.

&&

225
Local storm report, Feb 3, 11:39 AM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1139 AM CST MON FEB 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             NEWPORT                 35.63N 91.24W
02/03/2014  M1.5 INCH        JACKSON            AR   CO-OP OBSERVER

            24 HOUR SNOWFALL TOTAL OF 1.5 INCHES.

0700 AM     SNOW             EVENING SHADE           36.07N 91.62W
02/03/2014  M4.5 INCH        SHARP              AR   CO-OP OBSERVER

            24 HOUR SNOWFALL TOTAL OF 4.5 INCHES.

0700 AM     SNOW             MOUNTAIN HOME           36.34N 92.38W
02/03/2014  M3.2 INCH        BAXTER             AR   CO-OP OBSERVER

            24 HOUR SNOWFALL TOTAL OF 3.2 INCHES.

0700 AM     SNOW             COMPTON                 36.08N 93.30W
02/03/2014  M4.5 INCH        NEWTON             AR   CO-OP OBSERVER

            24 HOUR SNOWFALL TOTAL IS 4.5 INCHES

0700 AM     SNOW             PARTHENON               35.95N 93.23W
02/03/2014  M5.5 INCH        NEWTON             AR   CO-OP OBSERVER

            24 HOUR SNOWFALL TOTAL IS 5.5 INCHES

&&

225

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 flood. Local standard time, as filed.

Flood, Woodruff

When
February 3, 12:00 PM CST to February 10, 2:00 PM CST
Where
Woodruff County, 1.73 mi NNE of Riverside to 1.77 mi NNE of Grays
Cause
Heavy Rain
Property damage
$2,000
Reported by
River/Stream Gage
Coordinates
35.302, -91.215

Heavy rainfall and melting from wintry precipitation caused the Cache River at Patterson to rise above flood stage at midday on the 3rd. This river fell below flood stage during the afternoon hours on the 10th. However, this river would once again rise above flood stage later in the month.

Flood, Ouachita

When
February 7, 8:00 PM CST to February 8, 2:00 AM CST
Where
Ouachita County, Camden to 0.35 mi WSW of Kent
Cause
Heavy Rain
Property damage
$1,000
Reported by
River/Stream Gage
Coordinates
33.580, -92.830

Heavy rainfall caused the Ouachita River at Camden to rise above flood stage during the evening hours of the 7th. The river then fell back below flood stage during the morning hours of the next day.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2014Every state in 2014This day in weather historyWarnings in Arkansas, February 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 495914, 495915.